• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Modafinil causing liver problems


  • Please log in to reply
4 replies to this topic

#1 Embrace

  • Guest
  • 11 posts
  • 1

Posted 06 April 2009 - 08:42 AM



Hi,


My hands go slightly yellow when I use modafinil for a long period of time (2-3 months) but the whites of my eyes remain white. I went to my GP out of concern, and she said it's nothing most likely because I'm a healthy young adult male. Unfortunately I couldn't tell her of my concern of hepatitis due to my modafinil use, as I'm personally prescribing it for myself for the nootropic effects. I would like to be on the safe side and get a liver test, though modafinil causes abnormal liver blood test so I don't know how beneficial that would turn out, and without my GP knowing that I'm taking modafinil she might make a wrong diagnosis.

If you're more informed about medicine/health/modafinil could you please advise on the likelihood of liver problems attributed to modafinil use (symptoms I should look out for) and ways to reduce any liver damage, i.e drinking plenty of water/milk thistle/supplements. That would be really appreciated. It's most likely paranoia.

Thank you for reading.


Modafinil may cause hepatitis (infection or inflammation of the liver - may cause nausea; vomiting; fever; abdominal pain; jaundice/yellowing of the skin; fatigue; loss of energy; abnormal liver blood tests including GGT and AP/alkaline phosphatase). This drug may also cause the following symptoms that are related to hepatitis:



#2 NootropicEU

  • Guest
  • 214 posts
  • 27
  • Location:London

Posted 06 April 2009 - 11:34 AM


Hi,


My hands go slightly yellow when I use modafinil for a long period of time (2-3 months) but the whites of my eyes remain white. I went to my GP out of concern, and she said it's nothing most likely because I'm a healthy young adult male. Unfortunately I couldn't tell her of my concern of hepatitis due to my modafinil use, as I'm personally prescribing it for myself for the nootropic effects. I would like to be on the safe side and get a liver test, though modafinil causes abnormal liver blood test so I don't know how beneficial that would turn out, and without my GP knowing that I'm taking modafinil she might make a wrong diagnosis.

If you're more informed about medicine/health/modafinil could you please advise on the likelihood of liver problems attributed to modafinil use (symptoms I should look out for) and ways to reduce any liver damage, i.e drinking plenty of water/milk thistle/supplements. That would be really appreciated. It's most likely paranoia.

Thank you for reading.


Modafinil may cause hepatitis (infection or inflammation of the liver - may cause nausea; vomiting; fever; abdominal pain; jaundice/yellowing of the skin; fatigue; loss of energy; abnormal liver blood tests including GGT and AP/alkaline phosphatase). This drug may also cause the following symptoms that are related to hepatitis:



Just quit taking it for at least a month and see if you get better. You can try some Milk thistle. The seeds of milk thistle have been used for 2000 years to treat chronic liver disease and protect the liver against toxins.

I would not recommend taking modafinil for such a long periods unless your doctor prescribed it to you. It can be useful drug when taken occasionally but daily use in my opinion is addictive and harmful :p

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 nowayout

  • Guest
  • 2,946 posts
  • 436
  • Location:Earth

Posted 06 April 2009 - 12:19 PM

  • Stop taking the Modafinil already, you fool!
  • Tell your doctor so that you can get the appropriate care.
  • I would hold off on "liver supplements" such as milk thistle, since they might affect liver function tests in unknown ways.

Edited by andre, 06 April 2009 - 12:22 PM.


#4 FunkOdyssey

  • Guest
  • 3,437 posts
  • 160
  • Location:Manchester, CT USA

Posted 06 April 2009 - 02:58 PM

STOP taking modafinil.

I would like to be on the safe side and get a liver test, though modafinil causes abnormal liver blood test so I don't know how beneficial that would turn out, and without my GP knowing that I'm taking modafinil she might make a wrong diagnosis.


Yeah, it causes abnormal liver blood tests because its damaging the liver. The abnormal liver enzymes are a result of the damage. You should absolutely get the test done and tell your doctor exactly what happened.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#5 Lurker

  • Guest
  • 87 posts
  • -0
  • Location:California

Posted 06 April 2009 - 02:59 PM

Get the blood test.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users